Alert archive / Texas / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 13, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at May 5, 2008, 8:01 AM CDT for Jim Hogg County, Zapata County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2008, 8:01 AM CDT (13:01 UTC)
- Expired
- May 5, 2008, 8:45 AM CDT
- In force
- 44 min
- Issued by
- NWS Brownsville, TX
- Area
- Storm-based polygon
Counties Jim Hogg County, TX, Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 142 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 1.0 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 71 m²/s²
- 0-3 km storm-relative helicity
- 142 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBRO 051301
SVRBRO
TXC247-505-051345-
/O.NEW.KBRO.SV.W.0013.080505T1301Z-080505T1345Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
801 AM CDT MON MAY 5 2008
THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JIM HOGG COUNTY IN DEEP SOUTH TEXAS.
NORTHEASTERN ZAPATA COUNTY IN DEEP SOUTH TEXAS.
* UNTIL 845 AM CDT
* AT 801 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM...CAPABLE OF PRODUCING PENNY SIZE HAIL AND
DAMAGING 60 MPH WINDS...24 MILES WEST OF HEBBRONVILLE...MOVING
NORTHEAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ESCOBA BY 800 AM CDT.
THOMPSONVILLE BY 815 AM CDT.
HEBBRONVILLE BY 845 AM CDT.
SEVERE THUNDERSTORMS CONTAIN WIND GUSTS OF 60 MPH OR HIGHER...AND
HAIL THE SIZE OF PENNIES OR LARGER. MOVE TO A PLACE OF SAFETY.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY. DO NOT USE ELECTRICAL APPLIANCES OR TELEPHONES.
PLEASE REPORT TORNADOES OR FUNNEL CLOUDS...WINDS OF 58 MPH OR
HIGHER...HAIL THE SIZE OF PENNIES OR LARGER...AND ANY WIND DAMAGE TO
YOUR NATIONAL WEATHER SERVICE IN BROWNSVILLE BY CALLING 956-504-1432.
&&
LAT...LON 2726 9879 2735 9879 2733 9856 2706 9851
2704 9910 2724 9910
TIME...MOT...LOC 1301Z 245DEG 17KT 2726 9904
$$
63What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 2:45 AM CDT, 5 hours 16 minutes earlier.
Area forecast discussion, May 5, 2:45 AM CDT, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 245 AM CDT MON MAY 5 2008 .DISCUSSION...A WEAK COLD FRONT HAS STALLED JUST NORTH OF DEEP SOUTH TEXAS TRIGGERING OFF SOME SHOWERS AND THUNDERSTORMS. MOST OF THE SHOWERS AND THUNDERSTORMS WILL BE NORTH OF DEEP SOUTH TEXAS TODAY. ANOTHER MINOR DISTURBANCE WILL MOVE JUST NORTH OF DEEP SOUTH TEXAS TONIGHT CAUSING SHOWERS AND THUNDERSTORMS ONCE AGAIN. WILL CONTINUE TO HAVE LOW POPS FOR THE NEXT FEW DAYS AS A RIDGE OF HIGH PRESSURE CONTINUES TO DOMINATE THE AREA. BRO SOUNDING LAST NIGHT SHOWED A PRECIP WATER OF 1.73 AND A K-INDEX OF 21. TEMPERATURES WILL SLOWLY WARM TO ABOVE NORMAL READINGS BY THE MIDDLE OF THE WEEK WITH A WARM SOUTHEAST FLOW OF AIR INFLUENCING THE AREA. && .MARINE...BUOY 42020 REPORTS MODERATE ESE WINDS AND SEAS AROUND 5 FEET EARLY THIS MORNING. HIGH PRESSURE OVER THE GULF OF MEXICO WILL INTERACT WITH LOW PRESSURE OVER WEST TEXAS TO TIGHTEN THE GRADIENT AND PRODUCE MODERATE TO FRESH WINDS ALONG THE LOWER TEXAS COAST. ALMOST CONTINUOUS SMALL CRAFT EXERCISE CAUTION CONDITIONS ARE LIKELY IN THE SHORT TERM. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP TUESDAY NIGHT THROUGH THURSDAY MORNING AS STORM SYSTEMS IN THE PLAINS DEEPEN THE LOW PRESSURE UPSTREAM. MARINE CONDITIONS WILL IMPROVE SLIGHTLY LATE IN THE WEEK AS LOW PRESSURE PLAYS A BIGGER AND ROLE MORE DIRECTLY OVER DEEP SOUTH TEXAS...ALLOWING THE GRADIENT TO RELAX. EXERCISE CAUTION TO MARGINAL SMALL CRAFT ADVISORY CONDITIONS WILL STILL BE POSSIBLE HOWEVER. FINALLY...A COLD FRONT WILL PUSH SOUTH INTO DEEP SOUTH TEXAS LATE NEXT WEEKEND. WINDS WILL SHIFT TO EAST AND NORTHEAST NEXT SUNDAY NIGHT OR MONDAY MORNING. SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE WITH THE FRONT AS WINDS INCREASE. HIGH PRESSURE WILL QUICKLY SHIFT EAST IN THE WAKE OF THE FRONT HOWEVER...WITH A RETURN TO MODERATE SOUTHEAST WINDS BY NEXT MONDAY AFTERNOON. && .AVIATION...MVFR CEILINGS WILL CONTINUE TO DEVELOP AND AFFECT THE REGIONAL AIRPORTS THIS MORNING...WITH OCCASIONAL BREAKS. INFRARED SATELLITE IMAGERY CONFIRMS PATCHES OF LOW CLOUDS FORMING OVER THE MARINE AREAS AND MOVING ASHORE ON A SOUTHEAST WIND. BREEZY SOUTHEAST WINDS WILL DEVELOP THIS AFTERNOON...ALLOWING FOR MORE BREAKS AND A GENERAL LIFTING OF CEILINGS TO VFR. A WEAK CAP ALOFT AT AROUND 10 KFT WILL NOT BE AN INHIBITION TO LOWER LEVEL MIXING. CEILINGS WILL DECREASE AGAIN THIS EVENING HOWEVER...LEADING TO MORE MVFR CEILINGS TONIGHT. DESPITE RIDGING OVERHEAD...DISTURBANCES WILL MOVE WITHIN THE FLOW FROM THE SOUTHWEST...AND ISOLATED THUNDERSTORM DEVELOPMENT IS POSSIBLE TO THE WEST. THIS LATE AFTERNOON ACTIVITY DOES NOT APPEAR TO MOVE SIGNIFICANTLY TOWARD THE COAST...ALTHOUGH MFE DOES HAVE AN OUTSIDE CHANCE OF SEEING SOME LIGHTNING IN THE VICINITY DURING THE LATE AFTERNOON AND EARLY EVENING. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW/PORT ISABEL 88 76 87 77 / 10 10 10 10 BROWNSVILLE 89 74 89 76 / 10 10 10 10 HARLINGEN 91 74 91 75 / 10 10 10 10 MCALLEN 91 74 91 75 / 20 10 10 10 RIO GRANDE CITY 93 75 92 76 / 20 10 10 10 SOUTH PADRE ISLAND 86 77 85 78 / 10 10 10 10 && .BRO WATCHES/WARNINGS/ADVISORIES...NONE. && THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT: HTTP://WWW.WEATHER.GOV/BROWNSVILLE PUBLIC/GRIDS...65 MARINE/AVIATION/MESO...54
Hazardous weather outlook, May 5, 4:29 AM CDT, 3 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 429 AM CDT MON MAY 5 2008 TXZ248>257-060930- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 429 AM CDT MON MAY 5 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. THERE IS A MODERATE RISK OF RIP CURRENTS FOR AREA BEACHES TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS MAY DEVELOP OVER THE GULF WATERS TUESDAY NIGHT THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 7:06 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 24 min |
| May 5, 7:30 AM CDT | Severe Thunderstorm Warning | BRO | Zapata | 45 min |
| May 5, 8:36 AM CDT | Flash Flood Warning | BRO | Jim Hogg, Zapata | 114 min |
| May 5, 9:04 AM CDT | Severe Thunderstorm Warning | BRO | Brooks, Jim Hogg | 56 min |
| May 5, 9:37 AM CDT | Flash Flood Warning | BRO | Brooks | 83 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.